Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 227, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 17, 2012, 3:10 PM EST for Appling County, Wayne County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2012, 3:10 PM EST (20:10 UTC)
- Expired
- Dec 17, 2012, 3:38 PM EST
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 3:15 PM EST | TSTM WND DMG | 3 Nw Odum, GA | WAYNE COUNTY EMERGENCY MANAGEMENT REPORTED TREES DOWN AND DAMAGE TO AGRICULTURE EQUIPMENT OF APPROXIMATELY 200,000 DOLLARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 1:30 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577
WUUS52 KJAX 172010
SVRJAX
GAC001-305-172100-
/O.NEW.KJAX.SV.W.0227.121217T2010Z-121217T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EST MON DEC 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WAYNE COUNTY IN SOUTHEAST GEORGIA
EASTERN APPLING COUNTY IN SOUTHEAST GEORGIA
* UNTIL 400 PM EST
* AT 310 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF SURRENCY TO 7
MILES NORTH OF ODUM TO 9 MILES SOUTH OF SURRENCY...MOVING EAST AT
50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ODUM...JESUP...DOCTORTOWN AND GARDI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3191 8222 3191 8213 3189 8212 3190 8211
3185 8208 3182 8201 3179 8199 3180 8196
3167 8184 3158 8169 3156 8169 3154 8166
3147 8162 3157 8228 3160 8232 3193 8226
TIME...MOT...LOC 2010Z 261DEG 43KT 3200 8197 3178 8194
3159 8216
$$
ENYEDI3 follow-up statements
909
WWUS52 KJAX 172017
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EST MON DEC 17 2012
GAC001-172028-
/O.CAN.KJAX.SV.W.0227.000000T0000Z-121217T2100Z/
APPLING GA-
317 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN APPLING COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3182 8201 3179 8199 3180 8196 3167 8184
3158 8169 3156 8169 3154 8166 3147 8162
3155 8213 3156 8215 3177 8213 3178 8209
3180 8211 3182 8209 3183 8205
TIME...MOT...LOC 2018Z 264DEG 39KT 3190 8197 3170 8192
3154 8211
$$
GAC305-172100-
/O.CON.KJAX.SV.W.0227.000000T0000Z-121217T2100Z/
WAYNE GA-
317 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR NORTHERN WAYNE COUNTY...
AT 318 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF ODUM TO ODUM TO 13 MILES SOUTHWEST
OF ODUM...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOCTORTOWN...JESUP AND GARDI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3182 8201 3179 8199 3180 8196 3167 8184
3158 8169 3156 8169 3154 8166 3147 8162
3155 8213 3156 8215 3177 8213 3178 8209
3180 8211 3182 8209 3183 8205
TIME...MOT...LOC 2018Z 264DEG 39KT 3190 8197 3170 8192
3154 8211
$$
ENYEDI576
WWUS52 KJAX 172029
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EST MON DEC 17 2012
GAC305-172100-
/O.CON.KJAX.SV.W.0227.000000T0000Z-121217T2100Z/
WAYNE GA-
329 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR NORTHERN WAYNE COUNTY...
AT 329 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF DOCTORTOWN TO DOCTORTOWN TO 8 MILES
SOUTHWEST OF JESUP...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOCTORTOWN...JESUP AND GARDI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
&&
LAT...LON 3167 8184 3158 8169 3156 8169 3154 8166
3151 8165 3147 8162 3155 8213 3156 8215
3157 8213 3171 8212 3174 8199 3179 8195
TIME...MOT...LOC 2029Z 264DEG 39KT 3191 8183 3171 8178
3155 8197
$$
ENYEDI905
WWUS52 KJAX 172038
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EST MON DEC 17 2012
GAC305-172049-
/O.CAN.KJAX.SV.W.0227.000000T0000Z-121217T2100Z/
WAYNE GA-
338 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY IS
CANCELLED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3167 8184 3158 8169 3156 8169 3154 8166
3151 8165 3147 8162 3155 8213 3156 8215
3157 8213 3171 8212 3174 8199 3179 8195
TIME...MOT...LOC 2039Z 264DEG 39KT 3192 8170 3172 8165
3156 8184
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 2:54 PM EST, 16 minutes earlier.
Area forecast discussion, Dec 17, 2:54 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EST MON DEC 17 2012
...TORNADO WATCH IN EFFECT FOR ALL OF SE GA AND THE SUWANNEE
VALLEY UNTIL 9 PM THIS EVE...
.NEAR TERM...SURFACE ANALYSIS IS SHOWING COLD FRONT MOVING ACROSS
ALABAMA INTO SE LOUISIANA AND A PRE-FRONTAL TROUGH FROM SW GA TO THE
FLORIDA PANHANDLE. A SQUALL LINE CONTINUED TO DEVELOP ALONG THE
TROUGH AND WAS BEGINNING TO MOVE INTO SE GA. AS THE PRE-FRONTAL
TROUGH MOVES ACROSS THE AREA...THE SQUALL LINE ALONG IT WILL BE
MOVING THROUGH SE GA DURING THE MID TO LATE AFTERNOON AND NE FL FROM
LATE AFTERNOON INTO THE EARLY EVE. STRONG DEEP LAYER
(UNIDIRECTIONAL) AND MARGINAL INSTABILITY WILL RESULT IN A FEW OF
THE STORMS POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS AND ISOLATED
TORNADOES THE MAIN CONCERNS. SPC HAS PUT ALL OF SE GA...THE ADJACENT
SE GA COASTAL WATERS...AND THE SUWANNEE VALLEY REGION OF NE FL UNDER
A TORNADO WATCH UNTIL 9 PM THIS EVE.
.SHORT TERM (TONIGHT-TUESDAY NIGHT)...THE POTENTIAL FOR SEVERE STORMS
WILL QUICKLY WANE THIS EVE DUE TO THE LOSS OF HEATING ALTHOUGH IT WILL
REMAIN UNSTABLE ENOUGH ACROSS THE OFFSHORE WATERS FOR A FEW STORMS.
WILL GRADUALLY LOWER POPS FROM NW TO SE AS POST FRONTAL SHOWERS MOVE
THROUGH. WILL HAVE NEAR NIL POPS MOST AREAS ...EXCEPT THE FAR SE
PORTION...BY LATE TONIGHT. COLD FRONT PUSHES THROUGH LATE TONIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE GULF COAST BRINGING IN CLEAR
AND MUCH DRIER CONDITIONS. TEMPERATURES WILL COOL IN THE WAKE OF THE
FRONT...WITH UPPER 60S TO LOWER 70S FOR HIGHS TUESDAY...AND LOWS IN
THE UPPER 30S TO LOWER 40S INLAND TUESDAY NIGHT.
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A PROGRESSIVE WEATHER PATTERN WILL CONTINUE...AND HEIGHTS ALOFT RISE
ON WED DOWNSTREAM OF THE NEXT AMPLIFYING TROUGH EXITING THE ROCKIES.
SURFACE RIDGING CENTERED OVER OUR REGION ON WED MORNING SLIDES
INTO THE WESTERN ATLANTIC...ALLOWING FOR SLIGHTLY ABOVE CLIMO
HIGHS AFTER A SEASONABLY COOL START...WITH LOW/MID 70S REGION-
WIDE. SOUTH TO SW FLOW ALOFT STRENGTHENS WED NIGHT AND THURS WELL
IN ADVANCE OF AN APPROACHING COLD FRONT...AND LOWS WED NIGHT SHOULD
RISE 5-10 DEGREES FROM TUES NIGHT'S VALUES. HIGHS ON THURS WILL
ONCE AGAIN APPROACH RECORDS...NEAR 80 FOR INLAND SECTIONS OF NE
FL. GUIDANCE IS TRENDING TOWARDS A FASTER COLD FRONTAL PASSAGE...AND
CHANCE POPS WERE PLACED INTO THE FORECAST GRIDS FOR INTERIOR SE GA
ON THURS MORNING. CLOUDS AND INCREASING RAIN CHANCES WILL KEEP
HIGHS IN THE MID 70S FOR SE GA. MODEL SOUNDINGS SUGGEST IMPRESSIVE
SPEED SHEAR AND JET DYNAMICS CROSSING OUR REGION LATE THURS IN
ASSOCIATION WITH THIS PROGRESSIVE TROUGH. HAVE MAINTAINED CHANCE POPS
FOR THIS EVENT THROUGHOUT THE REGION...AND ADDED ISOLATED THUNDER IN
THE GRIDS FOR THURS AND THURS NIGHT. COLD AIR ADVECTION SETS IN THURS
NIGHT...AND LONG- TERM GUIDANCE SUGGESTS THAT WEST TO NORTHWEST WINDS
WILL EXCEED 25 KT OVER THE OFFSHORE WATERS ON THURS NIGHT AND FRI.
00Z ECMWF GUIDANCE REMAINS BULLISH THAN THE 00Z GFS REGARDING THE
AMOUNT OF COLD AIR ADVECTION BEHIND THE FRONT THAN THE 00Z GFS...AND
LEANED TOWARDS THE ECMWF MOS FOR TEMPS. RAPID CLEARING IS EXPECTED
BEHIND THE FRONT ON FRI MORNING...WITH HIGHS FALLING TO ABOUT 10
DEGREES BELOW CLIMO. A FREEZE LOOKS LIKELY ON SAT MORNING FOR
INTERIOR LOCATIONS...WITH HIGHS ON SAT REMAINING ABOUT 5 DEGREES
BELOW CLIMO AS SURFACE RIDGING BUILDS OVER OUR AREA. 00Z ECMWF
MAINTAINS MORE TROUGHING DURING THE WEEKEND WHILE THE 00Z GFS
INDICATES A MORE PROGRESSIVE PATTERN THAT PLACES OUR REGION IN ZONAL
FLOW. LEANED ON ECMWF MOS...WHICH ARE SLIGHTLY BELOW LATE DEC CLIMO
FOR TEMPS NEXT WEEKEND AS A POTENTIAL REINFORCING DRY COLD FRONT
SURGES THROUGH OUR AREA ON SUN.
&&
.AVIATION...
VFR CONDITIONS WILL GIVE WAY TO MVFR CONDITIONS THIS AFTERNOON AS
MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. IFR
CONDITIONS ARE EXPECTED IN LOW CLOUDS AND POSSIBLY SOME FOG
TONIGHT. BEST CHANCE FOR RAIN THIS AFTERNOON WILL BE AT SSI AS A
LINE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS APPROACHES FROM
THE WEST.
&&
.MARINE...
SOUTHWEST WINDS AROUND 15 KNOTS WILL CONTINUE TODAY AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL INCREASE TO NEAR 20 KNOTS
FOR A FEW HOURS OVER THE OFFSHORE ZONES TONIGHT TO CREATE
MARGINAL SMALL CRAFT ADVISORY CONDITIONS DUE TO WINDS ONLY. SEAS
WILL BUILD TONIGHT IN RESPONSE TO THE INCREASE IN WINDS BUT PEAK
SEAS WILL REMAIN AT OR BELOW 6 FEET.
BENIGN CONDITIONS WILL PREVAIL LATE TUESDAY INTO THURSDAY...WITH
A MUCH STRONGER COLD FRONT MOVING THROUGH THURSDAY NIGHT WITH
SMALL CRAFT ADVISORY CONDITIONS LIKELY THURSDAY NIGHT AND FRIDAY.
GUSTS TO GALE FORCE WILL ALSO BE POSSIBLE.
RIP CURRENTS: LOW RISK THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 69 37 71 / 30 0 0 0
SSI 59 72 47 66 / 60 10 0 0
JAX 58 74 41 72 / 60 10 0 0
SGJ 62 74 47 70 / 60 10 0 0
GNV 59 73 41 74 / 40 10 0 0
OCF 60 76 42 77 / 40 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
PETERSON/SHULER/Hazardous weather outlook, Dec 17, 2:00 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EST MON DEC 17 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-181900- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 200 PM EST MON DEC 17 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA THIS AFTERNOON AND EVENING... ...ISOLATED STRONG STORMS POSSIBLE ACROSS THE REMAINDER OF THE AREA THIS AFTERNOON AND EVENING... ...SMALL CRAFT ADVISORY FOR WINDS ACROSS THE OUTER WATERS LATE TONIGHT AND TUESDAY... ...TORNADO WATCH IN EFFECT THIS AFTERNOON FOR SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY REGION OF NORTHEAST FLORIDA. A LINE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT THROUGH SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE STORMS EXTENDING FROM ALL OF SOUTHEAST GEORGIA TO NEAR I-10 IN NORTHEAST FLORIDA FOR THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS...HOWEVER ISOLATED TORNADOES ARE ALSO POSSIBLE. ISOLATED STRONG STORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA. IN THE WAKE OF THE FRONT LATE TONIGHT...SMALL CRAFT ADVISORY WIND CONDITIONS WILL PREVAIL ACROSS THE OUTER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SMALL CRAFT ADVISORY WIND CONDITIONS WILL CONTINUE ACROSS THE OUTER COASTAL WATERS TUESDAY MORNING. SMALL CRAFT ADVISORY CRITERIA MAY BE POSSIBLE ONCE AGAIN THURSDAY NIGHT AND FRIDAY ASSOCIATED WITH ANOTHER FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, Dec 17, 2:01 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EST MON DEC 17 2012
GAZ132-133-172000-
COFFEE-JEFF DAVIS-
201 PM EST MON DEC 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL 300 PM EST...
AT 200 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF HAZLEHURST TO 22 MILES SOUTHWEST OF AMBROSE...MOVING EAST AT 45
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PRIDGEN...AMBROSE...SNIPESVILLE...BROXTON...HAZLEHURST...DENTON...
WEST GREEN AND DOUGLAS THROUGH 300 PM EST. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. TORNADOES CAN DEVELOP
QUICKLY WITH LITTLE OR NO ADVANCED WARNING.
LAT...LON 3197 8243 3174 8261 3142 8272 3142 8314
3147 8316 3149 8311 3157 8306 3161 8306
3167 8300 3179 8299 3179 8287 3193 8268
3192 8264 3197 8254 3195 8250 3198 8249
TIME...MOT...LOC 1900Z 262DEG 40KT 3200 8275 3144 8330
WOLFSpecial weather statement, Dec 17, 2:33 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EST MON DEC 17 2012
GAZ132-134>136-149>152-163-172015-
APPLING-ATKINSON-BACON-BRANTLEY-CLINCH-COFFEE-PIERCE-WARE-WAYNE-
233 PM EST MON DEC 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...NORTHERN WARE...PIERCE...SOUTHERN APPLING...ATKINSON...
BACON...WESTERN BRANTLEY...NORTHWESTERN CLINCH AND SOUTHERN COFFEE
COUNTIES FOR STRONG WINDS VALID UNTIL 315 PM EST...
AT 233 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTH OF WILLACOOCHEE...MOVING EAST AT
50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...PEARSON...COGDELL...AXSON...BICKLEY...ARGYLE...
MILLWOOD...MANOR...WARESBORO AND NEEDHAM THROUGH 315 PM EST. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3181 8206 3110 8207 3104 8298 3118 8298
3119 8305 3124 8305 3127 8304 3131 8307
3133 8307 3136 8311 3140 8314 3146 8315
TIME...MOT...LOC 1933Z 265DEG 55KT 3124 8303
PETERSONLocal storm report, Dec 17, 2:59 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 2 N AMBROSE 31.62N 83.01W
12/17/2012 COFFEE GA EMERGENCY MNGR
COFFEE COUNTY EMERGENCY MANAGEMENT REPORTED TREES AND
POWERLINES DOWN ON CURTIS VICKERS ROAD NEAR AMBROSE.
0228 PM TSTM WND DMG 5 W SNIPESVILLE 31.77N 82.84W
12/17/2012 COFFEE GA EMERGENCY MNGR
COFFEE COUNTY EMERGENCY MANAGER REPORTED NUMEROUS TREES
AND POWERLINES DOWN BETWEEN BROXTON AND HIGHWAY 107.
&&
SCHASESpecial weather statement, Dec 17, 3:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EST MON DEC 17 2012
GAZ134>136-172045-
APPLING-BACON-WAYNE-
305 PM EST MON DEC 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WAYNE...EASTERN APPLING AND EASTERN BACON COUNTIES FOR STRONG WINDS
AND FUNNEL CLOUDS VALID UNTIL 345 PM EST...
AT 305 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 14 MILES
NORTH OF SURRENCY TO 2 MILES SOUTHEAST OF SURRENCY TO 13 MILES
SOUTHWEST OF SURRENCY...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY...ODUM...JESUP
AND DOCTORTOWN THROUGH 345 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3191 8222 3191 8213 3189 8212 3190 8211
3187 8210 3182 8201 3179 8199 3180 8196
3168 8185 3159 8171 3154 8167 3157 8233
3181 8232 3194 8226
TIME...MOT...LOC 2005Z 262DEG 41KT 3193 8209 3171 8210
3158 8225
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:01 PM EST | Special Weather Statement | JAX | Coffee, Jeff Davis | 59 min |
| Dec 17, 2:25 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 38 min |
| Dec 17, 2:33 PM EST | Special Weather Statement | JAX | Atkinson, Bacon, Coffee, Pierce | 42 min |
| Dec 17, 3:05 PM EST | Special Weather Statement | JAX | Appling | 40 min |
| Dec 17, 3:12 PM EST | Special Weather Statement | JAX | Clinch, Pierce, Ware | 48 min |
| Dec 17, 3:41 PM EST | Special Weather Statement | JAX | Glynn, Wayne | 49 min |
| Dec 17, 3:54 PM EST | Special Weather Statement | JAX | Brantley, Charlton, Clinch, Echols, Glynn, Ware | 51 min |
| Dec 17, 4:28 PM EST | Special Weather Statement | JAX | Camden, Glynn | 47 min |
| Dec 17, 4:40 PM EST | Special Weather Statement | JAX | Camden, Charlton | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.